MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Recipient reported no sound from his processor while watching tv.There were no additional strange sounds or unusual auditory perceptions.
 
Event or Problem Description
Recipient reported no sound from his processor while watching tv around (b)(6) 2019.There were no strange sounds or unusual auditory percepts prior to this and it occurred suddenly.There was no report of an accident or trauma, no changes in health or swelling at the implant site reported.Re-implantation was decided after an unremarkable medical assessment.The recipient was re-implanted on (b)(6) 2019.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode, as might be caused by an external mechanical impact, was determined to be the root cause of device failure.Furthermore in situ measurements show two channels with hi status and other electrodes with increased impedances since (b)(6) 2015 due to undetermined reasons.Other damages found during investigation are attributable to the removal surgery.The problems given in the recipient report appear to match the damage found.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8956991
Report Number9710014-2019-00655
Device Sequence Number14105642
Product Code MCM
UDI-Device Identifier09008737062699
UDI-Public(01)09008737062699
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number07677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR